When I was a teenager I developped the habit of being awake at night, specially because at night I felt I was more creative, more active and more willing to do things (I'm a part-time writer an activist). It turned out that when I was in college I had troubles because of this (I had to sleep during the day, I was always tired).
So my doctor, in order for me to go to sleep earlier and have ordered habits, put me on Risperdal (I take 0.5 mg per night), the dose hasn't been increased or anything like this. I had no mental troubles or diseases, and no serious emotional sickness or anything like this (I just felt stronger and more active during the night).
I've been taking this medicine for about 8 years and I've noticed I've become less interested in the things I liked before, I've become a pasive person, indifferent and I am afraid of everything (I've become obsesively careful about many things). I have also become very lazy and apathic. I have also developped erection problems.
If I miss my nightly dose of Risperdal, I can't sleep at all (I feel as if I was about to fall asleep, hearing voices in my mind and seeing images in my mind. Notice that these are not halucinations as I know they're in my mind and not real, it's like the ones everyone experiences when he/she is about to sleep but I never go to the next step, that is to fully sleep, I don't sleep at all). I didn't have this problem before I started taking this medication (at that time I just didn't want to sleep but I could do so).
I've read on the Internet that this medication is given to schizophrenics and other mentally ill people and that it has side effects. I've also read that in the U.S. and other countries, only psychiatrists deal with these medications.
Should I leave this medicine? What can I do? Will I be unable to sleep without it?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.